Jump to content
CrazyBoards.org

Seroquel - would these issues pass?


Recommended Posts

I just started 300mg last night and think I feel a bit calmer, if not a bit drowsy, but I am okay.  Apart from really sore breasts I had a really weird episode last night which freaked me out. 

 

I heard a voice really loudly in my ear as I was blow drying my hair after a shower.  I don't remember what it said but it sounded like it was right next to me and therefore couldn't have been my husband calling out from the next room to my son in the bath.  We were all in separate rooms.  The voice was too loud also for it to be the others - I then got this really frightening feeling and I spun around to see who was there and there was no-one, nada.  I kept feeling really bad and freaked out and I kept the light on for a while before attempting to sleep.  I then heard another noise - a buzzing sound right near/in my head which was unpleasant too but didn't freak me out as much. 

 

Next came the sleep apnoea and I kept waking up at least 6 times choking and gasping for air, in major panic, half asleep, believing I was going to die from lack of oxygen or something. 

 

Can Seroquel trigger a psychotic event - even if you never had one (as far as you are aware)?

Link to comment
Share on other sites

Kristenk,

 

I have been taking Seroquel for a long time, so I can relate.

 

When I lay down to sleep, Seroquel gives me flashing images in my mind's eye. I mean, real life images of people -- like I am watching a movie with my eyes closed.

 

Also, occasionally, I hear people talking. The voices originate from behind my head.

 

Seroquel also makes it difficult for me to swallow.

 

These side effects have become so annoying, I am tapering off the drug.

Link to comment
Share on other sites

Hmm, thanks for the answers you guys! I wondered if it was almost a semi dream state thing because I was getting really drowsy and was just trying to hurry up and get myself ready for bed as quickly as possible, nearly fell down our stair case because I was starting to get unsteady on my feet! So if this happens again, I will know what it is about and I can decide from hereon as to whether the pills are worth it or not.  Shit, I am stuck with them and no chance of getting anything else pretty much until I see pdoc.  Oh well, as long as I don't let the voices take over! (LOL).  Think I will have to be very careful when I take the tablets.  Timing seems to be key here. 

Link to comment
Share on other sites

Seroquel does some weird things to me sometimes. When I first started with it, I would occasionally see black "flashes" out the corners of my eyes. Almost like a shadow was moving, but I knew nothing was. It was spooky, but after a few months and a dose adjustment it went away.

 

Every once in a while I'll wake up in the wee hours to go to the bathroom, and if I look at a light-colored surface (like the shower across from the toilet) there are disco-ball-like patterns on it that I know aren't there. It doesn't scare me because now I recognize it as an occasional side effect and not a hallucination.

 

I would second what LemonHead said. I find if I take it before bed and let myself drift off, it doesn't happen. Only if I try to stay awake too long, or wake up after having been asleep only a few hours, does this happen.

 

I still get uncoordinated sometimes too. I call it Seroquel drunk.

 

But none of this happens all the time. It may diminish as you get used to the med. I can deal with it because SQ has been such a godsend for me otherwise.

Link to comment
Share on other sites

Thanks for the new answers! I am finding my sleep is really badly affected now on 300mg and every night at least once I am waking up choking for air, panicking like crazy, feeling as though I am going to die (half asleep panic mode for lack of oxygen).  It is so bad that my husband is saying, as I am, that maybe this is not the drug for me but I am pretty much stuck until 31st October when I see a pdoc.  Until then, I am barely functioning now and it is horrific.  I feel like crap during the day and find it hard to get out of bed.  I am really hating Seroquel for all of these things plus a few other side effects like constipation.  Ugh...

Link to comment
Share on other sites

If it is effecting your breathing like that, don't take it.

 

Seroquel did the same to me. Made me profoundly congested and in drugged sleep, it was as if I couldn't remember to breath thru my mouth due to blocked nasal passages. Woke up gasping, choking. My tongue/throat was slightly swollen. For me, it was too much like anaphylaxis to repeat. I took it at 200mg once. Never again. Breathing is important, sorta vital, you know. I've had another psych med make me extremely congested. Although not so common, it is a side effect they can cause, and Seroquel is known for causing congestion.

Edited by AnneMarie
Link to comment
Share on other sites

I know I need to stop the pill but I have no other option before I see the pdoc! This is my problem, the local doctor (GP) won't give me anything else till he hears what the pdoc has to say.  So, I am pretty much stuffed at the moment. 

Link to comment
Share on other sites

I know I need to stop the pill but I have no other option before I see the pdoc! This is my problem, the local doctor (GP) won't give me anything else till he hears what the pdoc has to say.  So, I am pretty much stuffed at the moment. 

 

I would call your GP and describe your breathing. I don't think she intended that response. Maybe she'll write you a script for something else.

Link to comment
Share on other sites

Seroquel does some weird things to me sometimes. When I first started with it, I would occasionally see black "flashes" out the corners of my eyes. Almost like a shadow was moving, but I knew nothing was. It was spooky, but after a few months and a dose adjustment it went away.

 

This exactly happens to me on Seroquel, especially when I was taking 300-400mg. I would often think there was an intruder in the house, but nope!

 

Like somebody else mentioned, I as well have trouble swallowing on Seroquel. It has gotten better as I'm titrating off the medication. I attribute it to how heavily sedated it makes me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...